MAUDE Adverse Event Report: ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. COATED VICRYL; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP958H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 5/6/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: it was reported that "two sutures (same product code-vcp958) used that both snapped" and "the needle was broken during a routine suturing of a patient with a higher".Please confirm whether these two issues ¿ suture snapping and needle breakage ¿ occurred in two separate events, procedures, or patients.These were 2 separate events- apologies for the inclusion of additional data on separate event.(b)(4) should be for 2 instances where suture vcp958 snapped while in use.Events where needles broke were reported under different pcs when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? if different, please explain.Unknown were there any patient consequences? unknown were there any unexpected outcomes or complications as a result of the prolonged surgery time? unknown please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6) - surgical tech no additional information will be made available on this incident of suture snapping.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? (b)(4).If this event occurred during multiple procedures, would you kindly create a product complaint for each event and provide the corresponding reference number(s)? happened during 1 procedure.Please provide the lot numbers for the two vcp958h products associated with (b)(4).Unknown and not going to be available from account provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6).Surgical tech.No additional information will be made available on this incident of suture snapping.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.It was reported to the sales rep by the surgical tech in the room, that there were two sutures used that both snapped.Not the needle, but the actual suture.The needle was broken during a routine suturing of a patient with a higher bmi.She noted that their needle graspers are functioning correctly and is unsure of the cause of the breakage.Previously reported a separate pi for the product code at same facility where needle broke.This report should be linked to (b)(4).The device was not returning.There were no patient consequences reported.Additional information was requested.

Brand Name
COATED VICRYL
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869 0151
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25095303
Report Number2210968-2026-04965
Device Sequence Number15894456
Product Code GAM
UDI-Device Identifier10705031056213
UDI-Public10705031056213
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP958H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown